MAUDE Adverse Event Report: UNITED ORTHOPEDIC CALCAR REAMER, SMALL / CALCAR REAMER LARGE

UNITED ORTHOPEDIC CALCAR REAMER, SMALL / CALCAR REAMER LARGE
Model Number 9110-3003 AND 9110-3002
Medical Device Problem Codes Material Disintegration (1177); Structural Problem (2506); Scratched Material (3020); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approve specifications.Additional complaint information monitoring for potential safety signals will be conducted through trending as part of the post-market surveillance.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The calcar planer instrument (part number 9110-3003 and 9110-3002) used during a hip surgery on (b)(6) 2024 at the surgical institute of reading by the surgeon broke while grinding and torquing the broach trial.Metal shavings were found inside the instrument, there was no evidence of them being left in the patient's body.The surgeon completed the case using another size calcar planer, and the broken instrument was retrieved after the surgery.

Brand Name
CALCAR REAMER, SMALL / CALCAR REAMER LARGE
Common Device Name
CALCAR REAMER
Manufacturer (Section D)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
MDR Report Key19612011
Report Number9681642-2024-00024
Device Sequence Number6974708
Product Code HTO
UDI-Device Identifier04711605587570
UDI-Public(01)04711605587570(10)X23F141A
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9110-3003 AND 9110-3002
Device Lot NumberX23F089A AND X23F141A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale